Alert archive / South Carolina / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 55, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at May 10, 2011, 8:29 PM EDT for Berkeley County, Charleston County, South Carolina. It was in force for 61 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 10, 2011, 8:29 PM EDT (00:29 UTC)
- Expired
- May 10, 2011, 9:30 PM EDT
- In force
- 61 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
Counties Berkeley County, SC, Charleston County, SC
The radar
The Charleston,SC radar (KCLX), 146 km from the middle of the area, began a volume at 00:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 10, 8:43 PM EDT | HAIL 1.75 | 9 Se Jamestown, SC | GOLF BALL SIZE HAIL HAS BEEN FALLING FOR A FEW MINUTES. |
| May 10, 8:48 PM EDT | HAIL 0.88 | Mcclellanville, SC | NICKEL SIZE HAIL COVERING THE GROUND. PUBLIC REPORT RELAYED BY MEDIA. |
| May 10, 8:54 PM EDT | HAIL 1.75 | 5 Ene Awendaw, SC | GOLF BALL SIZE HAIL REPORTED ON US-17N BETWEEN AWENDAW AND MCCLELLANVILLE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 10, 3:20 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 0.5 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2852 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 899 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 110 m²/s²
- 0-3 km storm-relative helicity
- 221 m²/s²
- Significant tornado parameter
- 3.0
- Supercell composite
- 14.5
The text
As transmitted, in the capitals the NWS used until 2016.
805
WUUS52 KCHS 110029
SVRCHS
SCC015-019-110130-
/O.NEW.KCHS.SV.W.0055.110511T0029Z-110511T0130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
829 PM EDT TUE MAY 10 2011
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN BERKELEY COUNTY IN SOUTHEAST SOUTH CAROLINA...
NORTHEASTERN CHARLESTON COUNTY IN SOUTHEAST SOUTH CAROLINA...
* UNTIL 930 PM EDT
* AT 827 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERE THUNDERSTORMS...ALONG A LINE EXTENDING FROM JAMESTOWN TO
MCCLELLANVILLE...MOVING SOUTH AT 20 MPH.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
HAIL UP TO GOLFBALL SIZE...
* SOME LOCATIONS IN THE WARNING INCLUDE...
JAMESTOWN...HAMPTON PLANTATION STATE PARK...CAPE ISLAND...
LIGHTHOUSE ISLAND...CAPE ROMAIN...HUGER...AWENDAW...
SHULERVILLE AND SIMMONSVILLE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024.
&&
LAT...LON 3308 7934 3299 7940 3299 7950 3303 7952
3301 7955 3299 7954 3301 7955 3301 7957
3294 7961 3294 7957 3297 7955 3290 7957
3286 7967 3281 7972 3311 8003 3333 7972
3325 7947 3318 7940 3313 7926
TIME...MOT...LOC 0028Z 001DEG 18KT 3329 7962 3310 7949
$$
334 follow-up statements
141
WWUS52 KCHS 110038
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
838 PM EDT TUE MAY 10 2011
SCC015-019-110130-
/O.CON.KCHS.SV.W.0055.000000T0000Z-110511T0130Z/
CHARLESTON SC-BERKELEY SC-
838 PM EDT TUE MAY 10 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM EDT
FOR SOUTHEASTERN BERKELEY AND NORTHEASTERN CHARLESTON COUNTIES...
AT 832 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
TO BASEBALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM SIMMONSVILLE
TO TIBWIN...OR ALONG A LINE EXTENDING FROM 16 MILES NORTHWEST OF
MCCLELLANVILLE TO MCCLELLANVILLE...MOVING SOUTH AT 20 MPH.
BETWEEN 827 AND 834 PM EDT...TRAINED WEATHER SPOTTERS REPORTED HAIL
AS LARGE AS QUARTERS COVERING THE GROUND ABOUT 9 MILES SOUTHEAST OF
JAMESTOWN.
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...AWENDAW...
BULL ISLAND...CAINHOY...CAPERS INLET...GARRIS LANDING...HAMPTON
PLANTATION STATE PARK...HUGER...JAMESTOWN...MCCLELLANVILLE...MOUNT
PLEASANT REGIONAL AIRPORT...PRICE INLET...SANTEE COASTAL
RESERVE...SHULERVILLE AND WANDO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT LIGHTNING IS OCCURRING WITH THESE THUNDERSTORMS. MOVE
INDOORS IMMEDIATELY. IF THERE IS NO SAFE SHELTER AVAILABLE...STAY
AWAY FROM ISOLATED HIGH OBJECTS AND BODIES OF WATER. IF YOU CAN HEAR
THUNDER...YOU ARE WITHIN STRIKING DISTANCE.
THIS IS A DANGEROUS STORM...SEEK SAFE SHELTER AND STAY AWAY FROM
WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
TUESDAY EVENING FOR SOUTHEAST SOUTH CAROLINA.
&&
LAT...LON 3308 7934 3299 7940 3299 7950 3303 7952
3301 7955 3299 7954 3301 7955 3301 7957
3294 7961 3294 7957 3297 7955 3290 7957
3286 7967 3281 7972 3311 8003 3333 7972
3325 7947 3318 7940 3313 7926
TIME...MOT...LOC 0036Z 001DEG 18KT 3325 7962 3306 7949
$$
33750
WWUS52 KCHS 110044
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
844 PM EDT TUE MAY 10 2011
SCC015-019-110130-
/O.CON.KCHS.SV.W.0055.000000T0000Z-110511T0130Z/
CHARLESTON SC-BERKELEY SC-
844 PM EDT TUE MAY 10 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM EDT
FOR SOUTHEASTERN BERKELEY AND NORTHEASTERN CHARLESTON COUNTIES...
AT 841 PM EDT...TRAINED WEATHER SPOTTERS REPORTED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG
A LINE EXTENDING FROM NEWLAND TO TIBWIN...OR ALONG A LINE EXTENDING
FROM 13 MILES NORTHWEST OF MCCLELLANVILLE TO MCCLELLANVILLE...MOVING
SOUTH AT 20 MPH.
SOME LOCATIONS IN OR NEAR THE PATH OF THESE STORMS
INCLUDE...AWENDAW...BULL ISLAND...CAINHOY...CAPERS INLET...GARRIS
LANDING...HAMPTON PLANTATION STATE PARK...HONEY HILL
HUGER...JAMESTOWN...MCCLELLANVILLE...MOUNT PLEASANT REGIONAL
AIRPORT...PRICE INLET...SANTEE COASTAL RESERVE...SHULERVILLE...
SIMMONSVILLE AND WANDO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DOPPLER RADAR HAS INDICATED WEAK ROTATION WITHIN THESE STORMS. IF THE
ROTATION STRENGTHENS...A TORNADO WARNING MAY BE ISSUED.
FREQUENT LIGHTNING IS OCCURRING WITH THESE THUNDERSTORMS. MOVE
INDOORS IMMEDIATELY. IF THERE IS NO SAFE SHELTER AVAILABLE...STAY
AWAY FROM ISOLATED HIGH OBJECTS AND BODIES OF WATER. IF YOU CAN HEAR
THUNDER...YOU ARE WITHIN STRIKING DISTANCE.
HAIL UP TO GOLF BALL SIZE HAIL HAS BEEN REPORTED NEAR HONEY HILL
WITH THESE STORMS. THIS IS A DANGEROUS STORM...SEEK SAFE SHELTER AND
STAY AWAY FROM WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
TUESDAY EVENING FOR SOUTHEAST SOUTH CAROLINA.
&&
LAT...LON 3308 7934 3299 7940 3299 7950 3303 7952
3301 7955 3299 7954 3301 7955 3301 7957
3294 7961 3294 7957 3297 7955 3290 7957
3286 7967 3281 7972 3311 8003 3333 7972
3325 7947 3318 7940 3313 7926
TIME...MOT...LOC 0043Z 001DEG 18KT 3321 7962 3302 7949
$$
33515
WWUS52 KCHS 110058
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
858 PM EDT TUE MAY 10 2011
SCC015-019-110130-
/O.CON.KCHS.SV.W.0055.000000T0000Z-110511T0130Z/
CHARLESTON SC-BERKELEY SC-
858 PM EDT TUE MAY 10 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM EDT
FOR SOUTHEASTERN BERKELEY AND NORTHEASTERN CHARLESTON COUNTIES...
AT 854 PM EDT...TRAINED WEATHER SPOTTERS REPORTED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM SHULERVILLE TO 7 MILES SOUTHEAST OF BUCK HALL...OR
ALONG A LINE EXTENDING FROM 10 MILES NORTHWEST OF MCCLELLANVILLE TO 9
MILES SOUTH OF MCCLELLANVILLE...MOVING SOUTH AT 20 MPH.
SOME LOCATIONS IN OR NEAR THE PATH OF THESE STORMS
INCLUDE...AWENDAW...BULL ISLAND...CAPERS INLET...GARRIS
LANDING...HAMPTON PLANTATION STATE PARK...HUGER...JAMESTOWN...
MCCLELLANVILLE...PRICE INLET AND SANTEE COASTAL RESERVE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT LIGHTNING IS OCCURRING WITH THESE THUNDERSTORMS. MOVE
INDOORS IMMEDIATELY. IF THERE IS NO SAFE SHELTER AVAILABLE...STAY
AWAY FROM ISOLATED HIGH OBJECTS AND BODIES OF WATER. IF YOU CAN HEAR
THUNDER...YOU ARE WITHIN STRIKING DISTANCE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
TUESDAY EVENING FOR SOUTHEAST SOUTH CAROLINA.
&&
LAT...LON 3308 7934 3299 7940 3299 7950 3303 7952
3301 7955 3301 7957 3294 7961 3294 7957
3297 7955 3290 7957 3286 7967 3281 7972
3313 7986 3333 7972 3325 7947 3318 7940
3313 7926
TIME...MOT...LOC 0058Z 001DEG 18KT 3313 7962 3294 7949
$$
33383
WWUS52 KCHS 110117
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
917 PM EDT TUE MAY 10 2011
SCC015-019-110130-
/O.CON.KCHS.SV.W.0055.000000T0000Z-110511T0130Z/
CHARLESTON SC-BERKELEY SC-
917 PM EDT TUE MAY 10 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM EDT
FOR SOUTHEASTERN BERKELEY AND NORTHEASTERN CHARLESTON COUNTIES...
AT 910 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR GARRIS LANDING...OR ABOUT 13 MILES SOUTHWEST OF
MCCLELLANVILLE...MOVING SOUTH AT 25 MPH. ANOTHER SEVERE THUNDERSTORM
CAPABLE OF PRODUCING DAMAGING WIND GUSTS TO 60 MPH AND QUARTER SIZED
HAIL WAS LOCATED 3 MILES NORTHEAST OF JAMESTOWN...MOVING SOUTH AT 30
MPH.
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...AWENDAW...
BULL ISLAND...CAPERS INLET...GARRIS LANDING...HAMPTON PLANTATION
STATE PARK...HUGER...JAMESTOWN...MCCLELLANVILLE...PRICE INLET AND
SANTEE COASTAL RESERVE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT HAIL OR WIND DAMAGE...CONTACT THE CHARLESTON NATIONAL
WEATHER SERVICE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV. REPORTS CAN ALSO BE SENT THROUGH TWITTER USING
#WXREPORT.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
TUESDAY EVENING FOR SOUTHEAST SOUTH CAROLINA.
&&
LAT...LON 3308 7934 3299 7940 3299 7950 3303 7952
3301 7955 3301 7957 3294 7961 3294 7957
3297 7955 3290 7957 3286 7967 3281 7972
3313 7986 3333 7972 3325 7947 3318 7940
3313 7926
TIME...MOT...LOC 0116Z 001DEG 22KT 3293 7964
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 7:31 PM EDT, 58 minutes earlier.
Area forecast discussion, May 10, 7:31 PM EDT, 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 731 PM EDT TUE MAY 10 2011 .SYNOPSIS... A WEAK COLD FRONT WILL SETTLE SOUTHWARD INTO THE REGION TONIGHT AND PUSH THROUGH THE AREA ON WEDNESDAY BEFORE DISSIPATING WEDNESDAY NIGHT. SHORT-LIVED HIGH PRESSURE WILL BUILD FROM THE NORTH THURSDAY AND SHIFT OFFSHORE BY FRIDAY. A COMPLEX LOW PRESSURE SYSTEM APPROACHING FROM THE WEST MAY IMPACT THE AREA OVER THE WEEKEND. && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... CURRENTLY AT THE SURFACE A FRONTAL BOUNDARY STRETCHES FROM THE NORTHEAST SOUTH CAROLINA COAST...NORTHWESTWARD INTO THE OHIO VALLEY. INFRARED SATELLITE IMAGERY AND RADAR DATA SHOWS SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS DEVELOPING ALONG THIS BAROCLINIC ZONE...WITH ACTIVITY BEGINNING TO ENCROACH ON FAR NORTHERN ZONES EARLY THIS EVENING. MAIN NEAR TERM CONCERN FOR THE REMAINDER OF THE NIGHT REVOLVES AROUND CONVECTIVE TRENDS AND SEVERE POTENTIAL. AS HIGH PRESSURE CONTINUES TO BUILD INTO THE MID-ATLANTIC STATES TONIGHT...EXPECT THE BAROCLINIC ZONE TO SHIFT SOUTHWARD INTO THE FORECAST AREA AS A COLD FRONT. WITH IMPRESSIVE DEEP LAYER SHEAR...STEEP MID-LEVEL LAPSE RATES...ALONG WITH PLENTY OF LINGERING INSTABILITY AND SEVERAL UPPER LEVEL IMPULSES DIVING INTO THE NORTHERN HALF OF THE FORECAST AREA...EXPECT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS TO CONTINUE TO DEVELOP THIS EVENING AND OVERNIGHT. WILL CARRY HIGHEST POPS HIGH CHANCE/LOW END LIKELY ACROSS NORTHERN ZONES OVERNIGHT...WITH SLIGHT CHANCE/LOW CHANCE POPS ALONG AND SOUTH OF THE SAVANNAH RIVER WHERE UPPER LEVEL RIDGING IS EXPECTED TO HOLD IN PLACE. OVERNIGHT LOWS CONTINUE TO LOOK ON TRACK...GENERALLY BOTTOMING OUT IN THE UPPER 60S AWAY FROM THE COAST. UPDATE OUT SHORTLY. && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY/... WEDNESDAY THROUGH THURSDAY...A WEAK SURFACE TROUGH WILL SAG SOUTH THROUGH THE AREA WEDNESDAY AND WEDNESDAY NIGHT WHILE HIGH PRESSURE FILLS IN BEHIND THIS BOUNDARY. ALOFT...A PREDOMINANTLY NNW FLOW WILL REMAIN IN PLACE AS ITS ASSOCIATED UPPER LEVEL RIDGE REMAINS OVER THE GULF COAST STATES...BLOCKED FROM MOVING FURTHER E DUE TO THE MASSIVE UPPER LEVEL LOW OFF THE NEW ENGLAND COAST. LOW LEVEL CONVERGENCE WILL NOT BE ALL THAT IMPRESSIVE...MAINLY CONFINED TO THE WEAKENING TROUGH AND THE AFTN SEABREEZE...BUT THERE MAY ALSO BE RESIDUAL OUTFLOWS FROM ANY CONVECTION OCCURRING LAST EVENING. THE ENVIRONMENT WILL REMAIN WARM/MOIST AIDING INSTABILITY...BUT COVERAGE WILL BE LIMITED DUE TO THE LACK OF LARGE-SCALE FORCING ALONG WITH POCKETS OF NVA. HAVE KEPT POPS IN THE SLGT CHC RANGE FOR MAINLY WED AFTN INTO WED EVE WITH A DRY FORECAST FOR WED NIGHT. THE BOUNDARY WILL WASH OUT OVER THE SE GA PORTION OF THE CHS CWFA...BUT THE AREA WILL STILL BE SUSCEPTIBLE TO SEABREEZE CONVERGENCE ALONG WITH UPPER LEVEL NW FLOW BRINGING DOWN THE OCCASIONAL DISTURBANCE. HAVE AGAIN ONLY KEPT POPS IN THE SLGT CHC RANGE DUE TO EXPECTED LACK OF COVERAGE. AS FOR TEMPS...LOCATIONS IN THE SOUTHERN HALF OF THE CHS CWFA WILL BE WARMER BOTH WED AND THU DUE TO DEEPER DRIER AIR LEADING TO LESS CLOUD COVER WHILE THE NORTHERN HALF WILL BE DEALING WITH A VERY MODEST HIGH PRES WEDGE-TYPE SCENARIO. HAVE SHOWN A DECENT SPREAD IN HIGH TEMPS FROM N TO S...WITH AROUND 80 TO LWR 80S N...INCREASING TO UPR 80S TO AROUND 90 S. FRIDAY...THE UPPER RIDGE OVER THE GULF COAST WILL SHIFT TO THE EAST AS A DEEP DEVELOPING UPPER LEVEL LOW OVER THE CENTRAL STATES MOVES INTO THE MID MISSISSIPPI RIVER VALLEY AND WESTERN OHIO VALLEY. THE SURFACE REFLECTION OF THIS UPPER LOW WILL MAKE FOR A COMPLEX SURFACE LOW PRESSURE SYSTEM WOBBLING THROUGH THE MISSISSIPPI RIVER VALLEY. FOR THE SOUTHEAST...TEMPS WILL WARM AS THIS SYSTEM APPROACHES AS ITS WARM FRONT IS EXPECTED TO REMAIN N OF THE AREA. IN ADDITION...BRIEF UPPER RIDGING WILL SLIDE OVER THE AREA...NOT ENOUGH TO SUPPRESS CONVECTION BUT ENOUGH TO SHOW A BRIEF WARMING IN TEMPS. WILL LOOK FOR HIGHS IN THE MID-UPR 80S OVER THE ENTIRE AREA. CONVECTIVE POTENTIAL INCREASES BY LATE IN THE DAY AS THE RIDGE MOVES OFFSHORE...DEEPER MOISTURE IS USHERED IN FROM THE SOUTHWEST AND SEVERAL SHORTWAVE DISTURBANCES ROUND THE BASE OF THE UPPER TROUGH THROUGH THE SOUTHEAST STATES. HAVE KEPT POPS IN THE CHC RANGE DUE TO THE UNCERTAINTY WITH COVERAGE. && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... AN UPPER LOW SHIFTING FROM THE CENTRAL UNITED STATES INTO THE OHIO AND TENNESSEE VALLEYS WILL BE THE DRIVING FORCE FOR THE WEATHER THROUGH THE WEEKEND AND INTO EARLY NEXT WEEK. UNFORTUNATELY...MODEL SOLUTIONS REPRESENT THE STRENGTH AND TRACK OF THIS FEATURE A BIT DIFFERENTLY...MAINTAINING LOW CONFIDENCE IN FORECAST DETAILS. UNSETTLED WEATHER IS EXPECTED THROUGH THE WEEKEND...AND HAVE MAINTAINED SHOWER AND THUNDERSTORM PROBABILITIES IN THE CHANCE RANGE THROUGH THE PERIOD. MEDIUM RANGE MODELS ARE IN VERY GENERAL AGREEMENT THAT THE COMPLEX FRONTAL SYSTEM WILL BE IMPACTING THE FORECAST AREA SUNDAY AND MONDAY...AS THE UPPER LOW DROPS INTO THE SOUTHEAST OR GULF COAST STATES. THIS FORECAST IS SUBJECT TO CONSIDERABLE CHANGE SINCE MODELS CONSISTENCY HAS BEEN POOR AT THIS POINT...AND PREFER TO REMAIN GENERIC WITH SENSIBLE WEATHER IMPACTS UNTIL IMPROVED MODEL CONSENSUS IN LARGE SCALE FEATURES IS EVIDENT. TEMPERATURES LOOK TO RUN A FEW DEGREES BELOW NORMAL THROUGH THE WEEKEND INTO EARLY NEXT WEEK...PARTICULARLY WITH THE THINKING THAT THE COMPLEX FRONTAL SYSTEM WILL IMPACT THE AREA. && .AVIATION /23Z TUESDAY THROUGH SUNDAY/... INITIAL ROUND OF THUNDERSTORMS SHOULD REMAIN E OF KCHS THIS EVENING AND ADDRESSED WITH CBS. OVERNIGHT...AN UPSTREAM MCS WILL PUSH INTO THE KCHS AREA. TIMING/IMPACTS REMAIN UNCERTAIN...LATEST TRENDS SUGGEST ARRIVAL TIME 06Z TO 08Z WITH GREATEST IMPACTS E OF THE TERMINAL...THUS LIMITED TO MVFR CONDITIONS IN THUNDERSTORMS 08Z-12Z. HOWEVER...STRONG WIND GUSTS AND SUB-IFR CONDITIONS CANNOT BE RULED OUT AT KCHS OVERNIGHT INTO WEDNESDAY MORNING. THEN...VFR CONDITIONS SHOULD RETURN BY MIDDAY WEDNESDAY...FOLLOWED BY A MENTION OF CBS AS THUNDERSTORMS DEVELOP ALONG THE SEA BREEZE WEDNESDAY AFTERNOON. AT KSAV...THUNDERSTORMS SHOULD REMAIN E OF THE TERMINAL THROUGH TONIGHT...ALTHOUGH THE MCS WILL PASS CLOSE ENOUGH TO JUSTIFY A MENTION OF CBS AFTER 08Z...AND DIRECT THUNDERSTORM IMPACTS CANNOT BE RULED OUT LATER TONIGHT. OTHERWISE...BETWEEN VFR THIS EVENING AND MOST OF WEDNESDAY...LOW LEVEL MOISTURE WILL SUPPORT AT LEAST MVFR CONDITIONS OVERNIGHT INTO EARLY WEDNESDAY...AND IFR OR LOWER CONDITIONS CANNOT BE RULED OUT. FINALLY...INTRODUCED CBS TO ACCOUNT FOR SEA BREEZE CONVECTION NEAR KSAV WEDNESDAY AFTERNOON. EXTENDED AVIATION OUTLOOK...PERIODIC MVFR CONDITIONS WITHIN SCATTERED SHOWERS/THUNDERSTORMS ARE POSSIBLE THROUGH THE WEEKEND DUE TO A SERIES OF UPPER LEVEL DISTURBANCES THROUGH FRIDAY FOLLOWED BY A MORE ORGANIZED LOW PRESSURE SYSTEM OVER THE WEEKEND. && .MARINE... TONIGHT...A WEAK COLD FRONT WILL SLIDE SOUTHWARD INTO THE REGION TONIGHT. AS THIS OCCURS...EXPECT A DECENT SURGE IN THE WINDS ESPECIALLY ACROSS OUR SOUTHERN WATERS...BUT WINDS/SEAS SHOULD REMAIN BELOW ADVISORY LEVELS. WEDNESDAY THROUGH SATURDAY...A WEAK SURFACE TROUGH WILL GRADUALLY SHIFT SOUTHWARD THROUGH THE MARINE ZONES ON WED...WITH NE TO E FLOW SPREADING ACROSS ALL WATERS BY THE EVENING HOURS. A WEAK SURGE IN THE WAKE OF THE FRONT...ALONG WITH TYPICAL SEA BREEZE CIRCULATIONS...WILL SUPPORT WINDS AROUND 15 KT ON WEDNESDAY. HIGH PRESSURE WILL BUILD INTO THE REGION BEHIND THE FRONT AND PERSIST UNTIL LATE IN THE WEEK...WHEN THE SURFACE PATTERN BECOMES MORE TRANSITIONAL...LACKING ANY DEFINITIVE FORCING. WITH NO SIGNIFICANT PINCHING OF THE PRESSURE GRADIENT OR LOW LEVEL JETTING...CONDITIONS ARE EXPECTED TO REMAIN BELOW ADVISORY CRITERIA THROUGH THE FORECAST PERIOD. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. &&
Hazardous weather outlook, May 10, 4:25 PM EDT, 4 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 425 PM EDT TUE MAY 10 2011 AMZ352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-042-043- 047>049-051-111000- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-INLAND JASPER-BEAUFORT- COASTAL COLLETON-COASTAL JASPER- 425 PM EDT TUE MAY 10 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. SEVERE THUNDERSTORMS...SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS MUCH OF SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA THIS EVENING AS A STRONG WEATHER DISTURBANCE APPROACHES FROM THE NORTHWEST. SOME OF THESE THUNDERSTORMS MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS BEING THE PRIMARY HAZARDS...ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING AND LOCALLY HEAVY RAINFALL. THERE IS EVEN A RISK OF ISOLATED TORNADOES. THE RISK FOR SEVERE THUNDERSTORMS WILL BE GREATEST FROM ROUGHLY 7 PM THIS EVENING AND 3 AM WEDNESDAY. THE HIGHEST PROBABILITIES OF SEVERE WEATHER WILL BE NORTH OF THE SAVANNAH RIVER. RESIDENTS...VISITORS AND EMERGENCY MANAGEMENT AGENCIES ACROSS SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA SHOULD CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS...TV OR YOUR LOCAL NEWS SOURCE FOR LATER STATEMENTS AND POSSIBLE WATCHES AND WARNINGS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ330-350-SCZ044-045-050-052-111000- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- DORCHESTER-INLAND BERKELEY-CHARLESTON-TIDAL BERKELEY- 425 PM EDT TUE MAY 10 2011 ...SEVERE THUNDERSTORM WATCH 269 IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 9:29 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley, Charleston | 61 min |
| May 10, 10:16 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley, Charleston | 59 min |
| May 10, 10:58 PM EDT | Severe Thunderstorm Warning | CHS | Charleston | 16 min |
| May 11, 12:03 AM EDT | Special Weather Statement | CHS | Charleston | 42 min |
| May 11, 2:31 AM EDT | Severe Thunderstorm Warning | CHS | Berkeley, Charleston, Dorchester | 59 min |
| May 11, 3:27 AM EDT | Severe Thunderstorm Warning | CHS | Berkeley, Charleston, Colleton, Dorchester | 63 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.